Skip to Content

My son takes depakote ER 1500mg twice a day for mood/behavior, is it too much?

Question is Closed
Report Favorite

Answers (1)

24 Feb 2011

That would depend on how heavy he is.
The maximum recommended dosage of Depakote is 60 mg/kg/day.
At the dosage he is being prescribed (3000mg / day) he would need to weigh at least 50kg - if he weighs less than this then he probably is being prescribed too much.
See the link below for more information.

Votes: +0

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

I started taking Depakote last night. It is not the ER and I started at 250mg and going to work my?

... way up as needed. I was so sleepy all day. Does anyone have experience to tell me about how long it takes to adjust to the sedation? BTW. Going ...

6 answers 18 Dec 2011

My son takes Depakote for seizures. He keeps on missing doses, what will happen?

My son has been having seizures since 09.He takes Depakote 500 mg 3 a day.If he keeps missing doses over a period of time what will happened?

5 answers 18 Mar 2013

Is what I am feeling a withdraw??

I have been taking depakote for 8 yrs and my Dr suddenly took me off and after the 3rd day I have suffered upset stomach, shakes and mania..And have ...

2 answers 30 Jun 2013

Quetiapine - My son says it helps with the mania but he still exhibits impulsive behavior?

He tells me that he still feels like he needs something, like a cigarette, every minute of the day.

1 answer 6 Dec 2013

Is it safe to start taking depakote er again after 2 months off the drug?

I was diagnosed with bi-polar disorder early 2003 .My dose was 1500mg twice daily and approx 6 months ago I started to wean myself off ,I am and have ...

3 answers 23 Dec 2013